Suboxone - The Solution Becomes the Problem

Suboxone

Suboxone, a drug originally designed to help abusers of other opiates wean off those drugs, is itself a popular drug to abuse. In other words, what was designed to help treat addiction to opiates is another opiate that some people abuse.

Suboxone was approved in 2002 for treating addiction to drugs such as heroin, morphine, codeine, fentanyl, oxycodone, hydrocodone and others. It contains two substances: buprenorphine and naloxone. Buprenorphine is a synthetic opiate that prevents withdrawal symptoms in someone who stops taking an addictive opiate. Naloxone is a drug which was intended to block the euphoric effect of the opiate.

But Suboxone can be just as addictive as other opiates. There are cases of accidental deaths involving Suboxone and just as in other opiate deaths, the risks are multiplied when alcohol or other drugs are mixed with Suboxone. This appears to have been the case when a young University of Wisconsin at Milwaukee freshman student died in 2009. He was only 19 years old, and had been drinking alcohol and taking pills, according to his girlfriend, who found him dead in her dorm room in the morning.

In another case in Wisconsin, a Whitefish Bay teenager, Madison Kiefer, age 15, also died of a suspected deadly mixture of Suboxone along with alcohol and other drugs on March 1, 2009. There were probably other drugs involved as Madison was said to have been having a "fling" prior to her scheduled entry into a drug rehab program the following week. Her friend's mother found her in their home, and called emergency medical personnel who were unable to revive her.

Symptoms of Suboxone Use

The symptoms of Suboxone use are similar to other opiate drugs. That includes respiratory suppression, made much more dangerous when combinations of drugs are used. There are several deaths reported when Suboxone (buprenorphine) has been taken in combination with benzodiazepines and alcohol. These can cause breathing to be suppressed to hazardous and even fatal levels.

Other symptoms of Suboxone abuse may include:

  • Nausea and/or vomiting
  • Muscle pains or cramps
  • Watery eyes
  • Fever
  • Insomnia
  • Diarrhea
  • Sweating
  • Poor memory
  • Drowsiness
  • Slurring of speech
  • Elevated blood pressure
  • Small pupils
  • Apathetic mood
  • Addiction

According to one doctor experienced in treating hundreds of people who have taken Suboxone over a long time period, he said long-term usage can also cause:

  • Lowered interest in sex
  • Hair loss
  • Inability to deal with stress
  • Erratic emotional responses

Narconon Program Offers Hope and Help to Opiate Addicts

Fortunately for many people who have been addicted to prescription painkillers, Suboxone, OxyContin, hydrocodone (Vicodin) and others, there is a safe, drug-free way to get off these pills. One doesn't have to substitute one opiate drug for another to gradually try to wean off these drugs. The Narconon drug and alcohol rehabilitation program, offered at more than fifty locations around the world, uses no substitute drugs in its handling of drug addiction.

In the Narconon program, one learns first how to get rid of the harmful physical effects of drug addiction, and follows this by studying several courses to help understand and handle the reasons one resorted to drugs in the first place. He (or she) also will learn skills to help make drug-free choices in the future, and gain a sound moral compass to help guide the rest of their life. The Narconon program involves eight unique steps or phases, each adding to the ability to remain drug-free when one completes the entire program.

Many people have found that despite failures at other drug rehab programs, they succeed in kicking their addictions at Narconon. The rate of long-lasting sobriety through the Narconon program is 70%, one of the highest in the rehab field.

Find out more about all the details of the Narconon program and its locations around the world by visiting www.narconon.org.


Resources:

  • http://www.jsonline.com/news/milwaukee/42220992.html
  • http://gazettextra.com/news/2012/nov/04/heroin-opiates-behind-more-half-fatal-overdoses/




Recommend this page on Google:


Like this page on Facebook: